Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

September 11, 2021Deuel County, Nebraska

NWS North Platte, NE issued this special weather statement at Sep 11, 2021, 7:39 PM MDT for Deuel County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2021, 7:39 PM MDT (01:39 UTC)
Expired
Sep 11, 2021, 8:30 PM MDT
In force
51 min
Issued by
NWS North Platte, NE
Hail
0.50 in
Wind
50

County Deuel County, NE

The radar

The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1607 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
2830 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

049 
WWUS83 KLBF 120139
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
739 PM MDT Sat Sep 11 2021
 
NEZ056>058-120230-
Deuel NE-Perkins NE-Keith NE-
739 PM MDT Sat Sep 11 2021

...A strong thunderstorm will impact portions of northwestern
Perkins, southwestern Keith and southeastern Deuel Counties through
830 PM MDT...

At 738 PM MDT, Doppler radar was tracking a strong thunderstorm near
Barton, or near Julesburg, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Ogallala, Big Springs, Brule, Barton, Wild Horse Spring, Goldeneye
State Wildlife Management Area and Megeath.

This includes the following highways...
 Highway 61 between mile markers 72 and 93.
 Interstate 80 in Nebraska between mile markers 94 and 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4114 10232 4118 10166 4089 10168 4093 10206
      4101 10205 4100 10233
TIME...MOT...LOC 0138Z 273DEG 36KT 4105 10223 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

Buttler

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Sep 11, 5:29 PM MDT, 2 hours 10 minutes earlier.

Area forecast discussion, Sep 11, 5:29 PM MDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
629 PM CDT Sat Sep 11 2021

.SHORT TERM...(This evening through Sunday night)
Issued at 348 PM CDT Sat Sep 11 2021

The forecast concern in the short term will be the risk of a few
strong to severe storms this evening, and again Sunday evening.

A weak cold front has moved through most of north central NE as a
prefrontal trough extends through southwest NE. Meanwhile a
shortwave trough extended from central MT into central NV. Showers
and a few thunderstorms have developed ahead of this feature over
the higher terrain of Wyoming and Colorado. This activity will
continue to develop and move into the western Sandhills and north
central NE this evening with sufficient shear to support a few
organized storms. Surface based instability is only around 500 J/KG
with mainly isolated coverage expected. Forecast soundings this
evening show an inverted-V profile with steep lapse rates capable
of a damaging wind threat with any stronger storms. Brief
marginally severe hail is also possible.

Then, overnight, elevated instability will be supportive of showers
and a few thunderstorms. Do not expect any strong storms, but
gusty winds still possible. Just a slight chance overnight near
and north of I80.

Post frontal regime within a west southwesterly flow aloft. A
fairly moist mid level atmosphere and 500mb speed max gradually
exits nctrl NE Sunday morning for a slight chance for showers. A
lull Sunday afternoon until the next disturbance in zonal flow
aloft approaches the area.

Deep layer shear from 30-40kts will combine with around 1000 J/KG of
MLCAPE. Isolated to widely scattered storms with a damaging wind and
marginally severe hail threat through the panhandle east to near
Highway 83 Sunday evening. Storms will weaken by midnight with
mainly showers and a few storms lingering overnight.

.LONG TERM...(Monday through Saturday)
Issued at 348 PM CDT Sat Sep 11 2021

The main forecast focus in the long term will be shower and
thunderstorm chances Monday into Tuesday.

The disturbance moving across the Dakotas and and northern NE will
provide a chance for showers and a few storms across north central
NE. Highs to range in the 80s to near 90. A cold front will move
into the northwest Sandhills during the afternoon, then exiting the
area Monday night. A stronger disturbance will Bring increasing
chances Monday night into Tuesday. There will be a marginal risk
for strong to briefly sever storms across much of the Sandhills
into southwest NE Sunday evening.

An upper trough will deepen across the nwrn U.S. Wednesday through
Friday. This will bring mainly dry conditions and highs from the
upper 70s to mid 80s. Hotter temperatures are supported by 12Z GFS
by Friday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 628 PM CDT Sat Sep 11 2021

Over the next 24 hours, some scattered to broken high clouds are
expected at both terminals with ceilings ranging from 20000 to
25000 FT AGL. Some isolated thunderstorms may impact the KVTN
terminal later this evening. At this point, the main activity is
expected to remain west of the terminal.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Buttler
Hazardous weather outlook, Sep 11, 1:44 PM MDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
244 PM CDT Sat Sep 11 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-121945-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
244 PM CDT Sat Sep 11 2021 /144 PM MDT Sat Sep 11 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Elevated fire weather conditions will continue through early
evening across portions of the eastern Panhandle and southwest
Nebraska as relative humidity values fall into the 15 to 25
percent range.

Thunderstorms are possible this evening across much of western
Nebraska. A few storms may become strong to briefly severe with
damaging winds and isolated one inch in diameter hail as the main
threats.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Thunderstorms will be possible during the late afternoon and
evening on both Sunday and Monday. The threat for strong to
briefly severe thunderstorms will exist each day with the main
concerns being large hail and damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Sep 11, 6:07 PM MDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
607 PM MDT Sat Sep 11 2021

NEZ004-094-120045-
Sheridan NE-Western Cherry NE-
607 PM MDT Sat Sep 11 2021

...A strong thunderstorm will impact portions of west central Cherry
and central Sheridan Counties through 645 PM MDT...

At 606 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Wild Horse Butte, or 16 miles south of Hay
Springs, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gordon, Rushville, Clinton, Big Hill, Billys Lake, Morgan Lake, Lone
Butte, Irwin, Highway 27 crossing the Niobrara River, Smith Lake
State Wildlife Management Area, Intersection of Highway 20 and Irwin
Road, Highway 250 crossing the Niobrara River, Walgren Lake State
Recreation Area, Shell Lake State Wildlife Management Area, Rock
Hill, Bayonne, Intersection of Highway 27 and Mills Road and
Intersection of Highway 87 and Antelope Road.

This includes the following highways...
 Highway 20 between mile markers 88 and 120.
 Highway 250 between mile markers 19 and 48.
 Highway 61 between mile markers 188 and 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4225 10273 4260 10276 4297 10200 4241 10170
TIME...MOT...LOC 0006Z 246DEG 36KT 4245 10269

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Buttler
Special weather statement, Sep 11, 6:53 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service North Platte NE
653 PM MDT Sat Sep 11 2021

NEZ094-120145-
Western Cherry NE-
653 PM MDT Sat Sep 11 2021

...A strong thunderstorm will impact portions of northwestern Cherry
County through 745 PM MDT...

At 653 PM MDT, Doppler radar was tracking a strong thunderstorm 25
miles southeast of Gordon, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Medicine Lake, Intersection of Highway 61 and Shadbolt Road, Indian
Hill, Highway 61 crossing the Snake River and Morgan Lake.

This includes Highway 61 between mile markers 190 and 213.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4241 10192 4261 10204 4287 10146 4247 10121
TIME...MOT...LOC 0053Z 246DEG 35KT 4252 10188

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Buttler
Special weather statement, Sep 11, 7:39 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
739 PM MDT Sat Sep 11 2021

NEZ056>058-120230-
Deuel NE-Perkins NE-Keith NE-
739 PM MDT Sat Sep 11 2021

...A strong thunderstorm will impact portions of northwestern
Perkins, southwestern Keith and southeastern Deuel Counties through
830 PM MDT...

At 738 PM MDT, Doppler radar was tracking a strong thunderstorm near
Barton, or near Julesburg, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ogallala, Big Springs, Brule, Barton, Wild Horse Spring, Goldeneye
State Wildlife Management Area and Megeath.

This includes the following highways...
 Highway 61 between mile markers 72 and 93.
 Interstate 80 in Nebraska between mile markers 94 and 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4114 10232 4118 10166 4089 10168 4093 10206
      4101 10205 4100 10233
TIME...MOT...LOC 0138Z 273DEG 36KT 4105 10223

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Buttler

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 6:07 PM MDTSpecial Weather StatementLBFSheridan38 min
Sep 11, 6:53 PM MDTSpecial Weather StatementLBFCherry52 min
Sep 11, 7:55 PM MDTSpecial Weather StatementLBFDeuel, Garden50 min
Sep 11, 8:18 PM MDTSpecial Weather StatementLBFCherry42 min
Sep 11, 8:45 PM MDTSpecial Weather StatementLBFGarden, Keith45 min
Sep 11, 9:11 PM MDTSpecial Weather StatementLBFArthur, Keith49 min
Sep 11, 9:37 PM MDTSpecial Weather StatementLBFLincoln, McPherson38 min
Sep 11, 10:06 PM MDTSpecial Weather StatementLBFHooker, Logan, McPherson, Thomas39 min
Sep 11, 10:19 PM MDTSpecial Weather StatementLBFCherry, Grant41 min
Sep 11, 10:43 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, McPherson, Thomas62 min
Sep 11, 10:59 PM MDTSevere Thunderstorm WarningLBFCherry61 min
Sep 12, 12:00 AM MDTSpecial Weather StatementLBFGarfield, Holt, Rock, Wheeler45 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.